Alert archive / Mississippi / Heat Advisories in 2011
Heat Advisory 3, NWS Jackson, MS
NWS Jackson, MS issued this heat advisory at Jul 9, 2011, 4:39 AM CDT for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jul 9, 2011, 12:00 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2011, 4:39 AM CDT (09:39 UTC)
- In effect from
- Jul 9, 2011, 12:00 PM CDT
- Expired
- Jul 14, 2011, 7:00 PM CDT
- In force
- 5 days
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Jul 8, 3:28 PM CDT, 13 hours 11 minutes earlier.
Area forecast discussion, Jul 8, 3:28 PM CDT, 13 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT FRI JUL 8 2011 ...SUMMER HEAT BUILDING FOR THE REGION GOING FORWARD... .DISCUSSION...SHORT TERM(THROUGH SATURDAY NIGHT) IN SPITE OF RICH PWATS AT NEARLY 2 INCHES ACROSS THE CWFA AND MULTIPLE INTERACTING FEATURES...STORMS JUST DO NOT WANT TO FIRE ACROSS OUR DRY SOILS. THE UPPER LEVEL LOW CENTER OFF THE LA COAST PASSING KLFT-KLCH AREAS NOT STRONG ENOUGH AS YET TO HELP US MUCH N OF I-10. THE HRR...SPC...NAM12 AND LOCAL WRF OUTPUTS TURNING OUT TO BE MUCH OVERDONE WITH RAIN CHANCES UNFORTUNATELY. AS A RESULT...BACKING DOWN POPS TO ISOLATED ONCE AGAIN FOR NEARLY ALL LOCATIONS WITH BEST CHANCES ALONG THE MS/AL BORDER...SO MUCH FOR MESOSCALE MODEL INPUT. UNFORTUNATELY...DRY TRENDS GOING FORWARD DO NOT LOOK TOO PROMISING FOR ANY RELIEF AS HEAT BUILDS. ANY ISOLATED SHRA/TSRA SHOULD DISSIPATE DURING THE EVENING HOURS... BUT ONE OR TWO SHOWERS COULD PERSIST THRU THE NIGHT ACROSS NRN ZONES IN VICINITY OF THE SURFACE TROUGH...AS WELL AS ALONG THE HIGHWAY 84 CORRIDOR WHERE THE DEEPEST MOISTURE WILL BE LOCATED. ON SATURDAY... MID LEVEL HEIGHT RISES AND WARMING ARE EXPECTED TO REALLY GET GOING AS THE UPPER LOW TO OUR SOUTH DRIFTS INTO TX...AND THE UPPER RIDGE BUILDS EWD FROM THE PLAINS TOWARD THE MID SOUTH. AFTERNOON TEMPS WILL BE IN THE RISE AS A RESULT WITH MOST AREAS RISING INTO THE UPPER 90S BY MID AFTERNOON FOR SEVERAL CONSECUTIVE DAYS. HEAT STRESS LEVELS WILL ALSO BE ON THE RISE FOR THE SECOND HALF OF THE WEEKEND WITH SHORTER NIGHT TIME RECOVERY PERIODS KICKING IN AS WELL. HEAT ADVISORY CRITERIA WILL BE CLOSELY WATCHED AND ADDITIONAL STATEMENTS APPEARING MUCH MORE CERTAIN TO BE NEEDED. DRY AND WARM GUIDANCE WILL NOT BE ADJUSTED MUCH AT THIS POINT THROUGH SATURDAY NIGHT. /40/ LONGER TERM...SUNDAY THROUGH FRIDAY...MEDIUM RANGE MODELS AND ENSEMBLES AGREE THAT A PERIOD OF HOT AND HUMID WEATHER WITH LOW RAIN CHANCES WILL START SUNDAY AS THE 590DM MID LEVEL HIGH OVER THE SOUTHERN PLAINS SHIFTS EAST AND STRENGTHENS OVER OUR REGION. MODEL CONSENSUS HAS A 594DM HIGH CENTERED OVER THE MISSOURI BOOTHEEL BY SUNDAY EVENING. THE ECMWF MAINTAINS THIS LOCATION OF THE CENTER THROUGH FRIDAY BUT WEAKENS THE HIGH SLIGHTLY WEDNESDAY INTO THURSDAY BEFORE STRENGTHENING IT AGAIN AND A LITTLE FARTHER NORTH FRIDAY. THE GFS AND ENSEMBLES MAINTAIN THE HIGH THROUGH TUESDAY THEN SLOWLY WEAKENS AND SHIFTS THE CENTER BACK TO THE WEST THROUGH FRIDAY. OUR 925MB AND 850MB TEMPS OF 28-29C AND 21-22C SUNDAY AFTERNOON ARE EXPECTED TO INCREASE TO 29-30C AND 22-23C BY TUESDAY AFTERNOON RESPECTIVELY AND CONTINUE THROUGH WEDNESDAY BEFORE COOLING SOME THURSDAY AND FRIDAY. THIS WILL CONTRIBUTE TO HIGHS IN THE UPPER 90S SUNDAY AND NEAR THE CENTURY MARK FOR MANY LOCATIONS MONDAY THROUGH WEDNESDAY. THIS HEAT WILL COMBINE WITH A RATHER MOIST AIRMASS OVER THE REGION THROUGH THE PERIOD. PWS ARE EXPECTED TO BE NEAR TWO INCHES SUNDAY AFTERNOON AND CONTINUE NEAR TWO INCHES THROUGH THURSDAY WITH AN INCREASE TO TWO AND A QUARTER INCHES SLATED FOR FRIDAY. SURFACE DEW POINTS MAY MIX INTO THE 60S DURING THE HOTTEST PART OF THE AFTERNOON BUT RECOVER THE THE LOW TO MID 70S THE REMAINDER OF THE TIME. HEAT INDEX VALUES LOOK TO TOP OUT BETWEEN 105 AND 110 EACH AFTERNOON. GUIDANCE LOWS CONTINUE TO SUGGEST ABOVE NORMAL READINGS BOTTOMING OUT BRIEFLY ABOVE 75 DEGREES AT MANY LOCATIONS EACH MORNING TUESDAY THROUGH FRIDAY PROVIDING LITTLE RELIEF FROM THE DAYTIME HEAT. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF THE AREA SUNDAY AND THE WHOLE AREA MONDAY THROUGH AT LEAST MID WEEK. WITH SUCH HEAT AND MOISTURE IN PLACE AN ISOLATED SHOWER OR THUNDERSTORM WILL BE HARD TO RULE OUT DESPITE THE HIGH PRESSURE OVER THE REGION. WITH THE SURFACE RIDGE AXIS CONTINUING ACROSS THE NORTHERN GULF PROVIDING A LIGHT ON SHORE FLOW THROUGH THE PERIOD...HIGHEST POPS WILL BE CARRIED IN OUR SOUTHERN ZONES DUE TO THE SEA BREEZE. /22/ && .AVIATION...VFR CONDITIONS ONGOING FOR THE NEXT 24 HOURS. THERE COULD STILL BE AN ISOLATED SHOWER/STORM THIS AFTERNOON BUT LOOKS LIKE THIS COULD BE LATER OR MAY NOT DEVELOP AT ALL. NO FOG/CIG IMPACTS EXPECTED. SFC WINDS THIS AFTN WILL REMAIN OUT OF THE WEST AROUND 5-10KTS. WINDS WILL REMAIN LIGHT TO CALM TONIGHT. THERE COULD BE SOME PATCHY LIGHT FOG TONIGHT BUT NOTHING WIDESPREAD OR DENSE EXPECTED. WHAT FOG DEVELOPS WILL DISSPIATED BY 12-13Z SATURDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 97 75 99 / 23 21 10 18 MERIDIAN 72 97 73 98 / 32 22 10 22 VICKSBURG 74 96 74 99 / 17 20 10 15 HATTIESBURG 75 97 76 99 / 25 47 23 30 NATCHEZ 74 94 74 95 / 20 38 20 19 GREENVILLE 75 97 76 99 / 25 13 10 13 GREENWOOD 73 97 74 99 / 18 14 10 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 8, 2:28 PM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT FRI JUL 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY HEAT WILL BE BUILDING BACK OVER THE AREA BEGINNING SATURDAY. AFTERNOON TEMPERATURES WILL APPROACH THE UPPER 90S AND...COMBINING WITH HIGH HUMIDITY...HEAT INDICES WILL APPROACH 105 DEGREES ESPECIALLY ACROSS THE DELTA REGION. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HEAT AND HUMIDITY WILL CONTINUE TO BUILD OVER THE AREA SUNDAY AND THROUGH AT LEAST THURSDAY. AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 108 CAN BE EXPECTED OVER THE AREA SUNDAY. HIGHER HEAT INDEX VALUES BETWEEN 105 AND 110 WILL BE POSSIBLE OVER THE WHOLE OUTLOOK AREA MONDAY THROUGH THURSDAY AFTERNOONS. OVERNIGHT LOWS IN THE MIDDLE 70S AT MOST LOCATIONS WILL OFFER LITTLE RELIEF FROM THE OPPRESSIVE DAYTIME HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT SUNDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:37 PM CDT | Special Weather Statement | JAN | Sharkey | 28 min |
| Jul 8, 7:53 PM CDT | Special Weather Statement | JAN | Grenada | 32 min |
| Jul 9, 5:26 PM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 89 min |
| Jul 9, 5:41 PM CDT | Special Weather Statement | JAN | Hinds | 74 min |
Nearby
Heat Advisories in Mississippi, 2011Heat Advisories in Louisiana, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.